Alert archive / Minnesota / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 226, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jul 21, 2005, 4:45 AM CDT for Freeborn County, Waseca County, Minnesota. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2005, 4:45 AM CDT (09:45 UTC)
- Expired
- Jul 21, 2005, 5:45 AM CDT
- In force
- 60 min
- Issued by
- NWS Twin Cities, MN
- Area
- Counties, with a storm outline in the text
Counties Freeborn County, MN, Waseca County, MN
The radar
The Minneapolis radar (KMPX), 111 km from the middle of the area, began a volume at 09:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 21, 4:05 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 9.8 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1056 J/kg
- Mixed-layer CIN
- -138 J/kg
- Mixed-layer LCL
- 1616 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- -38 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -1.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KMPX 210946
SVRMPX
MNC047-161-211045-
/O.NEW.KMPX.SV.W.0226.050721T0945Z-050721T1045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
445 AM CDT THU JUL 21 2005
THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WASECA COUNTY IN SOUTH CENTRAL MINNESOTA
FREEBORN COUNTY IN SOUTH CENTRAL MINNESOTA
* UNTIL 545 AM CDT
* AT 441 AM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM...
CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. THIS STORM WAS
LOCATED 22 MILES WEST OF ALBERT LEA...OR ABOUT 15 MILES EAST OF
BLUE EARTH...AND MOVING NORTHEAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
CONGER...
ALBERT LEA...
HEARTLAND...
NEW RICHLAND...
JANESVILLE...
WASECA...
STAY INDOORS...AND AWAY FROM WINDOWS.
LAT...LON 4386 9376 4386 9364 4351 9364 4352 9307
4384 9307 4384 9342 4419 9342 4419 9376
$$1 follow-up statement
000
WWUS53 KMPX 211034
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
531 AM CDT THU JUL 21 2005
MNC047-161-211045-
/O.CON.KMPX.SV.W.0226.000000T0000Z-050721T1045Z/
WASECA MN-FREEBORN MN-
531 AM CDT THU JUL 21 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 545 AM CDT FOR
FREEBORN AND WASECA COUNTIES...
AT 528 AM CDT...DOPPLER RADAR CONTINUED TO INDICATE SEVERE
THUNDERSTORMS...CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS.
THE STRONGEST STORMS WERE LOCATED NEAR HEARTLAND...NEAR ALBERT
LEA...NEAR HEARTLAND AND 5 MILES NORTH OF WALDORF. THESE STORMS WERE
MOVING NORTHEAST AT 30 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE CLARKS GROVE...NEW
RICHLAND AND WASECA.
LAT...LON 4386 9376 4386 9364 4351 9364 4352 9307
4384 9307 4384 9342 4419 9342 4419 9376
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 3:53 AM CDT, 52 minutes earlier.
Area forecast discussion, Jul 21, 3:53 AM CDT, 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 353 AM CDT THU JUL 21 2005 .DISCUSSION... SHORT WAVE OVER EASTERN SD EARLY THIS MORNING WITH SURFACE LOW PRESSURE A LITTLE EAST OF KFSD. TROUGHING EXTENDS EAST FROM THE LOW ALONG THE MN/IA BORDER. QUITE THE CONVECTIVE COMPLEX HAS BLOSSOMED OVER THE PAST 2 HOURS OVER SW MN IN ZONE OF STRONG LOW LEVEL THETA-E ADVECTION. 850-300MB THICKNESS WOULD INDICATE AN EASTERLY MOVEMENT OVER THE NEXT SEVERAL HOURS. LAPS DCAPE VALUE ABOVE 1000J/KG. WILL CARRY LIKELY TO CATEGORICAL POPS ACROSS THE FAR SOUTH THIS MORNING WITH CHANCE POPS UP TO THE TWIN CITIES. SOME STABILITY EXPECTED IN THE WAKE OF THE SHORT WAVE THIS AFTERNOON ALONG WITH SURFACE HIGH PRESSURE SINKING SOUTH ACROSS THE FA. DELAYED THE ONSET OF MORE CONVECTION TONIGHT UNTIL LATE IN THE NIGHT. SOME POTENTIAL FOR SEVERE WEATHER WEST CENTRAL MN. SHORT WAVE TO MOVE ACROSS THE FA ON FRIDAY WITH CONVECTION EXPECTED ACROSS NORTHERN AND EASTERN PORTIONS. MORE COMMOTION EXPECTED FRIDAY NIGHT AND EARLY SATURDAY AS YET ANOTHER SHORT WAVE IS SHOWN PASSING ACROSS THE FA. LOW LEVEL TEMPERATURE FIELDS WILL BE ON THE INCREASE ON SATURDAY WITH SOME POTENTIAL FOR 30 DEG C AIR INTO SW MN. HAVE RAISED HIGHS INTO THE LOWER AND MIDDLE 90S FROM THE MSP ON SW. LONGER TERM...SUNDAY THROUGH WEDNESDAY THE LATEST GFS MODEL CONTINUES TO FORECAST A HIGH PRESSURE RIDGE OVER OUR FORECAST AREA SUNDAY FOLLOWED BY A LOW PRESSURE SYSTEM MONDAY AND MONDAY NIGHT. WILL STAY COURSE WITH A CHANCE OF CONVECTION MONDAY AND MONDAY NIGHT BASED ON THE CONSISTENCY OF THE LAST THREE GFS MODEL RUNS. THE LAST AVAILABLE ENSEMBLE SPAGHETTI CHARTS ALSO SUGGESTS CONFIDENCE IN THE FORECAST THROUGH MONDAY BEFORE FORECAST SOLUTIONS BEGIN TO DIVERGE TUESDAY AND WEDNESDAY. 850 MB COLD ADVECTION ANTICIPATED BY TUESDAY MORNING ACROSS OUR FORECAST AREA EXPECTED TO HAVE A COOLING INFLUENCE THROUGH WEDNESDAY AS A SURFACE HIGH PRESSURE RIDGE MOVES ACROSS THE REGION. .MPX WATCHES/WARNINGS/ADVISORIES... .MN...NONE. .WI...NONE. && RAH/WJH
Hazardous weather outlook, Jul 20, 3:58 PM CDT, 12 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 358 PM CDT WED JUL 20 2005 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-211100- ANOKA-BARRON-BENTON-BLUE EARTH-BROWN-CARVER-CHIPPEWA-CHISAGO-DAKOTA- DOUGLAS-DUNN-EAU CLAIRE-FARIBAULT-FREEBORN-GOODHUE-HENNEPIN-ISANTI- KANABEC-KANDIYOHI-LAC QUI PARLE-LE SUEUR-MARTIN-MCLEOD-MEEKER- MILLE LACS-MORRISON-NICOLLET-PEPIN-PIERCE-POLK-POPE-RAMSEY-REDWOOD- RENVILLE-RICE-RUSK-SCOTT-SHERBURNE-SIBLEY-ST CROIX-STEARNS-STEELE- STEVENS-SWIFT-TODD-WASECA-WASHINGTON-WATONWAN-WRIGHT-YELLOW MEDICINE- 358 PM CDT WED JUL 20 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL AND CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS WITH ANOTHER COLD FRONT THAT IS FORECAST TO MOVE ACROSS THE AREA THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. JPR
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 3:40 AM CDT | Severe Thunderstorm Warning | MPX | Martin, Watonwan | 65 min |
| Jul 21, 4:15 AM CDT | Severe Thunderstorm Warning | MPX | Blue Earth, Faribault | 60 min |
| Jul 21, 5:40 AM CDT | Severe Thunderstorm Warning | MPX | Steele | 40 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.